News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Antidepressents for Anxiety?


 Avarus - Fri Jun 10, 2005 11:45 pm

I complained to my doctor about feeling lightheaded/dizzy pretty much 24/7 for the last week and she said that I could just ignore it or that I could take Prozac. Appearently she says that anxiety can cause you to unconciously breathe improperly, I still think I am dying of heart disease and no one cares but that's probably the anxiety talking since I have had quite a few tests and supposedly at very low risk because of my age. :wink:

Anyway, after reading up a bit it I am kind of terrified of taking a drug like Fluoxetine I was wondering if it might be better to just try and live with being lightheaded all the time or to take the drug.

My doctor didn't say either, she just said I could try to ignore it or I could take the drug, it was up to me.
 Shannon Morgan, CMA - Sat Jun 11, 2005 9:06 am

User avatar It is up to you, however chronic stress/anxiety can lead to all kinds of phantom pains that just worry you more, get worse, and so on, but aren't disease, however chronic stress/anxiety is believed to be a large risk factor for heart disease later on.
 Avarus - Sat Jun 11, 2005 11:04 am

I realize that it may be a risk factor for heart disease later on in life, but at this point I personally think my anxiety is manageable in that I don't often have panic attacks the only ones I can remember are from when I was travelling as part of my job and my palpitations have pretty much ceased except for the odd one every few weeks, the only thing I have at the moment is the lightheadedness.

But I am hoping that maybe my anxiety will go down a bit now that I have changed my lifestyle by eating healthier and getting more exercise. I guess maybe my anxiety over the effects of a drug and the possible side-effects is a sign that I should be taking it.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here